1.Easy
Which statement about self-disclosure by the nurse is correct?
- AIt should be used often to build friendship with the patient
- BIt is never allowed in any situation
- CIt is helpful when the nurse shares personal problems in detail
- DIt should be brief, rare and used only to help the patient
2.Easy
A patient says, "I feel so alone since my wife died." Which nurse response belittles the patient's feelings?
- A"Everybody feels that way sometimes. You'll get over it."
- B"Losing your wife must have been very hard for you."
- C"Tell me what it has been like since she died."
- D"It sounds very lonely without her."
3.Easy
A man has no close friends, prefers to be alone, shows little emotion and seems indifferent to praise or criticism. Which personality disorder does this suggest?
- ADependent
- BSchizoid
- CHistrionic
- DAvoidant
4.Medium
A patient answers a question about breakfast: "Eggs come from chickens, chickens live on farms, my uncle had a farm, he drove a red tractor…" and never answers. What is this called?
- ACircumstantiality
- BTangentiality
- CWord salad
- DThought blocking
5.Medium
When is the risk of suicide particularly high for patients after psychiatric inpatient care?
- AIn the first weeks after discharge
- BOnly after one year at home
- CThere is no change in risk after discharge
- DOnly while the patient is asleep in hospital
6.Medium
A 4-year-old asks when her grandmother, who died last week, will come back. How should the nurse explain this to the parents?
- AYoung children often do not yet see death as permanent, so simple, honest words help
- BThe child should not be told anything about the death until she is older
- CThe child is in denial and needs psychiatric treatment
- DThe child does not care about her grandmother and has not been affected by the death
7.Hard
A patient who has taken haloperidol for many years now has repeated lip smacking and tongue movements. Which action is most appropriate?
- AGive benztropine, because it reliably reverses these movements
- BIncrease the haloperidol dose, because a higher dose suppresses the abnormal movements of the mouth and tongue
- CReport the movements, assess them with a scale such as the AIMS and ask for a medication review
- DReassure the patient that the movements will soon stop on their own
8.Hard
The parent of a 16-year-old taking a stimulant for ADHD says her son's friends keep asking him for his tablets. What should the nurse teach?
- AGive the friends a smaller dose if they ask, so that they do not have side effects
- BStore it securely and never share it, because stimulants are controlled drugs
- CSharing is fine as long as the friends are the same age
- DStop the medicine so that there is no risk of sharing
Answer key
- 1. D · It should be brief, rare and used only to help the patient
- 2. A · "Everybody feels that way sometimes. You'll get over it."
- 3. B · Schizoid
- 4. B · Tangentiality
- 5. A · In the first weeks after discharge
- 6. A · Young children often do not yet see death as permanent, so simple, honest words help
- 7. C · Report the movements, assess them with a scale such as the AIMS and ask for a medication review
- 8. B · Store it securely and never share it, because stimulants are controlled drugs
Full step-by-step solutions: practise this topic on examproblems.com.